It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Karen.. Mary, I couldn't have said it better. on April 26, 2000 at 11:03:40:

In Reply to: Re: sorry to be so harsh, but ..... posted by Mary on April 24, 2000 at 10:12:05:

: : I'm coming down from Paxil and I have a new attitude about anti-depressants and other drugs that supposedly help with psychological disorders.

: : If you are giving your kid Ritalin or some other drug for ADD, I suggest you take the drug yourself and see what your kid has to go through. And be sure after 6 or so months (if you can make it that long) to see what it's like to stop taking the drug.

: : You might find that your poor kid is in a fog, feels numb, or suffers other nasty side effects.

: : In my opinion, this is abuse.

: : We get suckered into the "pop this pill and you'll be better" mentality. Guess what ? When you take the drugs, you might find out THEY DON'T WORK. They just mask the problem by turning you into a blob. Yah, Paxil "cured" my depression by making me an emotionless zombie. Was that living ???? When I decided being depressed and ME was better than being a zombie and I tapered my Paxil use, I started suffering really awful side effects. It's been nearly 3 weeks and I'm still not OK.

: : Do you really want to do this to your kids ??????

: Sorry to say if Paxil made you an emotionless zombie then it was not the right drug for you and was already causing side effects by making you a zombie. When the drugs work properly they do not make a zombie out of anyone. Where was your doctor that prescribed this drug while you were a Zombie?? Didin't he see that is was not working properly when he had you in for followup? Sorry to be just the opposite of you but I have seen what good the drugs CAN do when used properly and the side effects are monitored. I work in a nursing home so I have seen the emotionless zombie effect but that is NOT something we tolerate. If we see any of this type of effect or other bad side effects we immediately contact the doctor. Sorry you had such a negative expierence with drugs.

I totallly agree with Mary again.. It is your responsibility to tell your Doctor what is happening to you while you are on medication. I even discuss what my son says to me with his doctor and he talks freely with him himself. My son is 7. It took many months for us to come up with a medicine and dosage that was right for him. Because of that hard work, he is better in school and at home and has stopped telling me how stupid he is. That is our reward for not letting this ADHD get the best of us. Each person must decide for themselves if medication can help them. Please do not make the many that are getting useful help feel like child abusers.


Follow Ups

All times are GMT -7. The time now is 03:49 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!